MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).An innova self-expanding stent delivery system (sds) was returned.The outer shaft and the remainder of the device were checked for damage.Visual examination showed multiple kinks and buckling throughout the outer sheath.The mid-shaft separated from the device and was not returned.The proximal inner was separated from the device and not returned.The inner liner was separated from the clip and handle and had multiple kinks throughout the shaft.The stent was not returned.The pull handle was loose in the device.The handle was opened to inspect for further damage.No further damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment, stent migration and stent fracture occurred.The patient presented with a complete occlusion from the distal aorta through the left popliteal.The target lesion was located in the calcified distal aorta through the left popliteall artery.The patient was accessed through the left brachial artery and a 6 fr non bsc guide sheath was placed down into the left common femoral artery.A.035¿ non bsc wire was advanced across the occlusion and down through the popliteal artery to below the knee.The lesion was then predilated with a 4 mm balloon and then a 6x200mm innova¿ stent was introduced and advanced with difficulties.The stent delivery system was able to advance to proximal popliteal artery and deployment was initiated.A short segment of the stent was deployed utilizing the thumb wheel, approximately 40mm.A ¿cracking¿ noise was heard and the thumb wheel would no longer ratchet to deploy the stent.The thumb wheel spun loosely.The physician attempted to pull the deployment tab but that was moving loose and freely back and forth without further deploying the stent.The physician then attempted to pull the stent catheter back into the sheath with great difficulty.At this point, the white deployment handle broke away from the catheter.The physician then decided to remove the stent delivery system and the sheath as a unit, leaving the.035¿ non bsc wire in place.When the device was in the brachial artery, the stent migrated forward in the brachial artery and elongated.The physician then removed the sheath and noticed the stent was hanging out of the arteriotomy of the brachial artery through the skin puncture and outside the arm.The stent was elongated and unraveled.A clamp was used to remove the pieces of the stent from the arteriotomy.Upon further fluoro imaging, it was noticed there was a small piece of stent left behind in the brachial artery.Due to the fact the patient was not a surgical candidate and had to have her leg revascularized, the physician decided to attempt to finish the procedure.He then advanced a new 6 fr non bsc sheath into the brachial artery.At this point the piece of stent migrated forward into the left subclavian artery and became lodged there.The physician was able to complete stenting of the left popliteal through the iliac with non bsc stents.The physician then pulled the sheath back into the brachial artery and deployed a 7x40 express ld in the left subclavian artery to trap the piece of innova stent that remained inside the patient.After post dilating, it was noticed there was still waist in the stent, however the patient had sufficient flow through the stent.A final angiogram was performed through the brachial artery and it was noted there were no obvious flow restrictions or dissections in the left brachial artery or left subclavian artery.Pressure was held at the brachial artery arteriotomy after all products were removed.Patient went back to the floor in stable condition.The physician is continuing to monitor the patient.The patient remains stable and the left upper extremity is warm and pink as described by the physician.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6912904
Report Number2134265-2017-09630
Device Sequence Number19010519
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public08714729874065
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20158213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;